MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2060-040
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a 40% stenosed and non-tortuous, non-calcified lesion in the cephalic vein.A 6x40mm armada 35 balloon dilatation catheter (bdc) ruptured during the first inflation at 12 atmospheres.The procedure was successfully completed with a 6x60mm armada 35 bdc.There was no clinically significant delay in the procedure and no adverse patient effects were reported.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.A visual inspection was performed, and the reported balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents reported from this lot.The device was prepped prior to use without any leak or ruptures noted, which would suggest that the device was not damaged prior to use.The investigation determined the reported/note balloon rupture and scratches appear to be related to circumstances of the procedure.It is likely that during advancement, the balloon became compromised and/or damaged against the anatomy or other devices used resulting in the balloon rupture during the first inflation at 12 atmospheres, which is below the rated bust pressure.The noted scratches at the rupture location also suggests interaction causing damage to the outer surface of the balloon material.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8942542
Report Number2024168-2019-11308
Device Sequence Number11409397
Product Code LIT
UDI-Device Identifier08717648155260
UDI-Public08717648155260
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue NumberB2060-040
Device Lot Number90306G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Initial Date Received by Manufacturer 08/09/2019
Supplement Date Received by Manufacturer09/24/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1